Alert archive / Oklahoma / River Flood Warnings in 2018
River Flood Warning 11, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Feb 24, 2018, 7:29 AM CST for Cherokee County, Oklahoma. It took effect at Feb 24, 2018, 11:34 AM CST. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2018, 7:29 AM CST (13:29 UTC)
- In effect from
- Feb 24, 2018, 11:34 AM CST
- Expired
- Feb 24, 2018, 6:51 PM CST
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 71 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Baron Fork at Eldon (ELDO2). The gauge peaked at 17.48 ft at Feb 24, 2018, 11:00 AM CST.
- Action stage
- 18 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07197000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
755 WGUS44 KTSA 241329 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 729 AM CST Sat Feb 24 2018 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Baron Fork River at Eldon affecting Cherokee County. OKC021-242128- /O.NEW.KTSA.FL.W.0011.180224T1734Z-180225T0051Z/ /ELDO2.1.ER.180224T1734Z.180224T1800Z.180224T1851Z.NO/ 729 AM CST Sat Feb 24 2018 The National Weather Service in Tulsa has issued a * Flood Warning for The Baron Fork River at Eldon * from this morning to this evening, or until the warning is cancelled. * At 6:30 AM Saturday, the stage was 14.35 feet. * Flood stage is 18.0 feet. * Minor flooding is forecast. * Forecast...The Baron Fork River at Eldon is expected to rise above flood stage late this morning and continue to rise to near 18.3 feet by this afternoon. The river is expected to fall below flood stage this afternoon. * Impact...At 18.0 feet, minor lowland flooding occurs. && LAT...LON 3594 9490 3594 9477 3578 9481 3578 9493 $$
1 follow-up statement
581 WGUS84 KTSA 241918 FLSTSA Flood Statement National Weather Service Tulsa OK 118 PM CST Sat Feb 24 2018 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Baron Fork River at Eldon affecting Cherokee County. ...The Flood Warning continues for the following rivers in Oklahoma... Illinois River near Watts affecting Adair and Delaware Counties. Illinois River at Chewey affecting Adair...Cherokee and Delaware Counties. Illinois River near Tahlequah affecting Cherokee County. OKC001-041-250318- /O.EXT.KTSA.FL.W.0007.000000T0000Z-180226T0506Z/ /WTTO2.2.ER.180224T1015Z.180225T0600Z.180225T2306Z.NO/ 118 PM CST Sat Feb 24 2018 The Flood Warning continues for The Illinois River near Watts. * until Sunday evening, or until the warning is cancelled. * At 12:00 PM Saturday, the stage was 18.33 feet. * Flood stage is 13.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The Illinois River near Watts will continue rising to near 20.7 feet Sunday before dawn. The river is expected to fall below flood stage Sunday afternoon. * Impact...At 21.0 feet, severe flooding occurs from the Arkansas border to Fidler's Bend. Water will reach the base of the building at River Valley Raceway. Farmlands and permanent camgrounds are inundated. Numerous cabins in the Fidler's Bend area are flooded. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3619 9474 3615 9453 3607 9453 3611 9472 $$ OKC001-021-041-250318- /O.EXT.KTSA.FL.W.0008.000000T0000Z-180226T1320Z/ /CWYO2.3.ER.180224T1515Z.180225T1200Z.180226T0720Z.NO/ 118 PM CST Sat Feb 24 2018 ...This is a dangerous and life threatening situation... The Flood Warning continues for The Illinois River at Chewey. * until Monday morning, or until the warning is cancelled. * At 12:15 PM Saturday, the stage was 13.64 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Major flooding is forecast. * Forecast...The Illinois River at Chewey will continue rising to near 20.0 feet Sunday morning. The river is expected to fall below flood stage Monday before dawn. * Impact...At 20.0 feet, very severe flooding occurs from near Fidler's Bend to near Hanging Rock. Highway 10 near Hanging Rock northeast of Tahlequah is impassible. Water impacts Chewey Road east of Chewey Bridge. Numerous cabins in the Fidler's Bend area are flooded to a depth of several feet. This is a very dangerous and life threatening situation. && LAT...LON 3619 9472 3611 9471 3606 9481 3612 9487 $$ OKC021-250318- /O.EXT.KTSA.FL.W.0009.000000T0000Z-180227T0600Z/ /TALO2.3.ER.180224T1355Z.180225T1800Z.180227T0000Z.NO/ 118 PM CST Sat Feb 24 2018 ...This is a dangerous and life threatening situation... The Flood Warning continues for The Illinois River near Tahlequah. * until late Monday night, or until the warning is cancelled. * At 12:30 PM Saturday, the stage was 11.80 feet. * Flood stage is 11.0 feet. * Minor flooding is occurring and Major flooding is forecast. * Forecast...The Illinois River near Tahlequah will continue rising to near 19.5 feet early Sunday afternoon. The river is expected to fall below flood stage Monday evening. * Impact...At 19.0 feet, severe flooding occurs from near Hanging Rock downstream towards Tahlequah. State Highway 10 near Hanging Rock and near No Head Hollow north of the intersection with Highway 62 is impassable. Some cabins and parks are severely flooded. This is a very dangerous situation. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$ OKC021-241948- /O.CAN.KTSA.FL.W.0011.000000T0000Z-180225T0051Z/ /ELDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 118 PM CST Sat Feb 24 2018 The Flood Warning is cancelled for The Baron Fork River at Eldon. * At 12:30 PM Saturday, the stage was 16.84 feet. * Flood stage is 18.0 feet. * Forecast...The Baron Fork River at Eldon crested below flood stage at 17.5 feet. The river will remain below flood stage. * Impact...At 18.0 feet, minor lowland flooding occurs. && LAT...LON 3594 9490 3594 9477 3578 9481 3578 9493 $$ Lacy
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Feb 24, 5:46 AM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Feb 24, 5:46 AM CST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
546 AM CST Sat Feb 24 2018
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Varying conditions between LIFR and MVFR will continue across
Eastern Oklahoma and Northwest Arkansas through much of the
morning hours. Showers and thunderstorms are expected to lift
northeast into Southeast Oklahoma and spread through the CWA ahead
of a cold front forecast to move through this afternoon/evening.
Gusty winds and IFR/MVFR conditions will be possible within the
precipitation. Behind the cold front...MVFR ceilings look to
persist for several hours before skies begin to clear out from
west to east this evening and overnight. Clear skies and light
winds late in the TAF period could potentially allow for some
areas of fog to develop. However...depending on the amount of dry
air behind the front...have held off on any fog mention at this
time.
&&
.PREV DISCUSSION... /Issued 320 AM CST Sat Feb 24 2018/
DISCUSSION...
Current round of rain and isolated thunder diminishing this
morning across eastern OK and northwest AR. Next round associated
with the main upper wave developing across portions of central
Texas, and will move into the forecast area later this morning.
The warm sector will push into southeast Oklahoma and west central
Arkansas, and will give these locations the highest potential for
a few severe storms along and just ahead of the pacific cold
front. Further north, elevated instability supports at least
isolated to scattered thunder, but severe potential outside of the
warm sector appears limited. The front will sweep through the
entire area by late afternoon, so will not split hairs with the
current flood watch and keep the current expiration time of 6 pm.
Drier air finally moves behind the boundary and will mark the
beginning of several days with settled conditions and mild
afternoon temperatures. Shower and thunderstorm chances will begin
to increase towards the middle of next week as another system
approaches at that time. Upper pattern to remain west
southwesterly through the week, which will result in mild daytime
temperatures to continue for the remainder of the forecast cycle.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 55 30 61 34 / 80 10 0 0
FSM 65 35 63 37 / 100 10 0 0
MLC 63 32 64 33 / 100 10 0 0
BVO 52 26 60 26 / 70 10 0 0
FYV 59 31 60 30 / 100 10 0 0
BYV 58 32 59 34 / 90 10 0 0
MKO 58 30 63 34 / 90 10 0 0
MIO 53 29 59 29 / 70 10 0 0
F10 57 30 63 35 / 80 10 0 0
HHW 67 37 64 37 / 100 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this afternoon for OKZ049-053-058-062-063-
065>076.
AR...Flood Watch through this afternoon for ARZ001-002-010-011-019-
020-029.
&&
AVIATION.....20Hazardous weather outlook, Feb 24, 5:02 AM CST, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 502 AM CST Sat Feb 24 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 502 AM CST Sat Feb 24 2018 ...Severe Potential and Flooding Concerns Today... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Far Southeast Oklahoma into West Central Arkansas. ONSET...Mid Morning Through Late Afternoon. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast Oklahoma and Northwest Arkansas. ONSET...Mid Morning Through Late Afternoon. FLASH FLOOD. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Southeast Oklahoma and Northwest Arkansas. ONSET...Mid morning. DISCUSSION... Showers and thunderstorms are expected to spread back into Southeast Oklahoma this morning and push across Eastern Oklahoma and Northwest Arkansas through this afternoon ahead of a cold front forecast to move through this afternoon and evening. Instability over the region could allow for a slight risk of severe weather potential across mainly Southeast Oklahoma and Northwest Arkansas from the mid morning hours through this afternoon. Large hail and damaging winds look to be the main threats...though an isolated tornado potential could also be possible over far Southeast Oklahoma into West Central Arkansas. Precipitation chances are forecast to taper off from west to east this afternoon and look to exit Northwest Arkansas by early evening. Also ahead of the front...additional periods of heavy rainfall over parts of Eastern Oklahoma and Northwest Arkansas on top of recent rains will continue to increase flash flooding as well as river flooding concerns. A flood watch remains in effect through this afternoon over much of the region. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY AND MONDAY...No Hazards. TUESDAY AND WEDNESDAY...Thunderstorm Potential. THURSDAY AND FRIDAY...No Hazards. EXTENDED DISCUSSION... Recent rains combined with forecast additional rainfall amounts could continue flooding concerns after the rains end Saturday. Drier conditions are forecast Sunday into the first part of next week before thunderstorm chances return mid week as another low pressure system looks to approach the region. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 8:35 PM CST | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes, Ottawa, Sequoyah | 13 hr |
| Feb 24, 1:18 AM CST | River Flood Warning | TSA | LeFlore | 34 hr |
| Feb 24, 1:34 AM CST | River Flood Advisory | TSA | Cherokee, Delaware | 30 hr |
| Feb 24, 3:22 AM CST | Areal Flood Warning | TSA | Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg and 1 more | 18 hr |
| Feb 24, 9:09 AM CST | Areal Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes, Ottawa, Sequoyah | 12 hr |
| Feb 24, 9:14 AM CST | Special Weather Statement | TSA | Okfuskee | 31 min |
| Feb 24, 10:41 AM CST | Special Weather Statement | TSA | LeFlore | 34 min |
| Feb 24, 11:18 AM CST | Special Weather Statement | TSA | Haskell, Latimer | 27 min |
| Feb 24, 11:23 AM CST | Special Weather Statement | TSA | Sequoyah | 37 min |
| Feb 24, 11:41 AM CST | Special Weather Statement | TSA | LeFlore | 34 min |
| Feb 24, 11:43 AM CST | Special Weather Statement | TSA | Sequoyah | 32 min |
| Feb 24, 11:59 AM CST | Special Weather Statement | TSA | McCurtain | 46 min |
| Feb 24, 1:12 PM CST | River Flood Warning | TSA | Ottawa | 48 hr |
Nearby
River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.